MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCOARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCOARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Meter was returned to arkray (importer) and evaluated and complaint was confirmed.Battery compartment was corroded due to battery leak.Readings are mmol/l not in mg/dl.Meter was working fine and suddenly turned off.After moving the batteries, meter was able to stay on.Audio function does not work properly.It cut off and sometimes doesn't work.After cleaning the battery compartment and battery prongs, meter audio started working properly.Meter readings are still displaying in mmol/l format, but the meter audio is saying mg/dl format.Meter sent to manufacturer for further evaluation.Apex (manufacturer) received and evaluated the subject meter.Investigation results indicated that: battery leakage leads to incorrect blood glucose unit.Incomplete audio and abnormal flashing on the lcd display are due to the poor batteries quality inserted into the meter.Meter reading displaying in mmol/l but the audio saying in mg/dl format is not confirmed.Meter displaying and audio is always consistent.(b)(4).
 
Event or Problem Description
Results are being displayed in decimals.Caller is calling in on behalf of her mother.Customer has an expression meter, owned three years.Customer inquired how to get the meter out of decimal mode.Readings from meter memory: 4.6; 6.8 and 11.1.(b)(4).Customer was instructed on the return label process.I informed the customer it may take 3-5 business days for delivery via ups.Please replace meter and send return label.

Brand Name
GLUCOCOARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
MDR Report Key9789889
Report Number9616936-2018-00005
Device Sequence Number19379425
Product Code NBW
UDI-Device Identifier00015482570101
UDI-Public(01)00015482570101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Replace,Modification/Adjustment
Type of Report Initial
Report Date (Section B) 06/22/2018
Report Date (Section F) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number571100
Device Catalogue Number571100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/22/2018
Device Age5 YR
Event Location Other
Date Report to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1